Alert archive / West Virginia / Frost Advisories in 2012

Frost Advisory 1, NWS Charleston, WV

March 26, 20128 counties in West Virginia; 4 counties in Kentucky

NWS Charleston, WV issued this frost advisory at Mar 26, 2012, 4:39 AM EDT for 8 counties in West Virginia; 4 counties in Kentucky. It took effect at Mar 27, 2012, 1:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2012, 4:39 AM EDT (08:39 UTC)
In effect from
Mar 27, 2012, 1:00 AM EDT
Expired
Mar 27, 2012, 10:00 AM EDT
In force
9 hr
Issued by
NWS Charleston, WV

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Boone County, WV, Cabell County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mingo County, WV, Putnam County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 50 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

247 
WWUS71 KRLX 260839
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
439 AM EDT MON MAR 26 2012

OHZ066-067-075-076-083>085-WVZ009>011-017>020-028>032-261645-
/O.UPG.KRLX.FZ.A.0001.120327T0500Z-120327T1300Z/
/O.NEW.KRLX.FZ.W.0001.120327T0500Z-120327T1400Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD-
PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...SUTTON...
GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...
BRIDGEPORT...GRAFTON
439 AM EDT MON MAR 26 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 
  20S TO LOWER 30S. 

* IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

OHZ086-087-WVZ007-008-016-027-261645-
/O.NEW.KRLX.FZ.W.0001.120327T0500Z-120327T1400Z/
GALLIA-LAWRENCE OH-MASON-JACKSON WV-ROANE-CLAY-
INCLUDING THE CITIES OF...GALLIPOLIS...IRONTON...SOUTH POINT...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...SPENCER...CLAY
439 AM EDT MON MAR 26 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY. 

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 
  20S TO LOWER 30S. 

* IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ101>103-105-WVZ005-006-013>015-026-261645-
/O.NEW.KRLX.FR.Y.0001.120327T0600Z-120327T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-LINCOLN-PUTNAM-
KANAWHA-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...KENOVA...CEREDO...WAYNE...
HUNTINGTON...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
MADISON
439 AM EDT MON MAR 26 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. 

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO
  MID 30S.

* IMPACTS...FROST COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
4 follow-up statements
344 
WWUS71 KRLX 261652
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1252 PM EDT MON MAR 26 2012

WVZ006-014-015-270100-
/O.UPG.KRLX.FR.Y.0001.120327T0600Z-120327T1300Z/
/O.EXA.KRLX.FZ.W.0001.120327T0500Z-120327T1400Z/
CABELL-PUTNAM-KANAWHA-
INCLUDING THE CITIES OF...HUNTINGTON...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON
1252 PM EDT MON MAR 26 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT.

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER
  20S AND LOWER 30S.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

&&

$$

OHZ066-067-075-076-083>087-WVZ007>011-016>020-027>032-270100-
/O.CON.KRLX.FZ.W.0001.120327T0500Z-120327T1400Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-
LAWRENCE-MASON-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...
GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON
1252 PM EDT MON MAR 26 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
TUESDAY...

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER
  20S AND LOWER 30S.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

&&

$$

WVZ024-025-270100-
/O.EXB.KRLX.FR.Y.0001.120327T0500Z-120327T1400Z/
MINGO-LOGAN-
INCLUDING THE CITIES OF...WILLIAMSON...GILBERT CREEK...
CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE...
MALLORY...SWITZER...HOLDEN...MAN
1252 PM EDT MON MAR 26 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY.

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER
  AND MIDDLE 30S.

* IMPACTS...FROST COULD KILL SENSITIVE VEGETATION IF NOT
  PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KYZ101>103-105-WVZ005-013-026-270100-
/O.EXT.KRLX.FR.Y.0001.120327T0500Z-120327T1400Z/
GREENUP-CARTER-BOYD-LAWRENCE-WAYNE-LINCOLN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...KENOVA...CEREDO...
WAYNE...HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...MADISON
1252 PM EDT MON MAR 26 2012

...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY...

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER
  AND MIDDLE 30S.

* IMPACTS...FROST COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
999 
WWUS71 KRLX 270044
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
844 PM EDT MON MAR 26 2012

OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-270900-
/O.CON.KRLX.FZ.W.0001.120327T0500Z-120327T1400Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-
LAWRENCE-CABELL-MASON-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-
WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...FLATWOODS...GLENVILLE...WESTON...CLARKSBURG...
BRIDGEPORT...GRAFTON
844 PM EDT MON MAR 26 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
TUESDAY...

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 
  20S AND LOWER 30S. 

* IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ101>103-105-WVZ005-013-024>026-270900-
/O.CON.KRLX.FR.Y.0001.120327T0500Z-120327T1400Z/
GREENUP-CARTER-BOYD-LAWRENCE-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...KENOVA...CEREDO...
WAYNE...HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON
844 PM EDT MON MAR 26 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
TUESDAY...

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 
  AND MIDDLE 30S. 

* IMPACTS...FROST COULD KILL SENSITIVE VEGETATION IF NOT 
  PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
579 
WWUS71 KRLX 270715
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
315 AM EDT TUE MAR 27 2012

OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-271400-
/O.CON.KRLX.FZ.W.0001.000000T0000Z-120327T1400Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-
LAWRENCE-CABELL-MASON-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-
WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...FLATWOODS...GLENVILLE...WESTON...CLARKSBURG...
BRIDGEPORT...GRAFTON
315 AM EDT TUE MAR 27 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 
  20S AND LOWER 30S. 

* IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ101>103-105-WVZ005-013-024>026-271400-
/O.CON.KRLX.FR.Y.0001.000000T0000Z-120327T1400Z/
GREENUP-CARTER-BOYD-LAWRENCE-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...KENOVA...CEREDO...
WAYNE...HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON
315 AM EDT TUE MAR 27 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 
  AND MIDDLE 30S. 

* IMPACTS...FROST COULD KILL SENSITIVE VEGETATION IF NOT 
  PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
768 
WWUS71 KRLX 271355
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
955 AM EDT TUE MAR 27 2012


OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-271500-
/O.EXP.KRLX.FZ.W.0001.000000T0000Z-120327T1400Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-
LAWRENCE-CABELL-MASON-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-
WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...FLATWOODS...GLENVILLE...WESTON...CLARKSBURG...
BRIDGEPORT...GRAFTON
955 AM EDT TUE MAR 27 2012

...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS THE WARNED AREA.
THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE.

$$

KYZ101>103-105-WVZ005-013-024>026-271500-
/O.EXP.KRLX.FR.Y.0001.000000T0000Z-120327T1400Z/
GREENUP-CARTER-BOYD-LAWRENCE-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...KENOVA...CEREDO...
WAYNE...HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON
955 AM EDT TUE MAR 27 2012

...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

TEMPERATURES HAVE RISEN TO NEAR OR ABOVE CRITERIA LEVEL ACROSS THE
ADVISORY AREA. THUS THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Mar 26, 1:31 AM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Mar 26, 1:31 AM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
131 AM EDT MON MAR 26 2012

.SYNOPSIS...
UPPER LEVEL LOW MOVES OFF SOUTHEAST COAST TONIGHT.  A COLD FRONT
CROSSES LATE TONIGHT AND MONDAY.  HIGH PRESSURE BUILDS IN MONDAY
NIGHT...SETTING UP A COLD...FROSTY NIGHT.  DRY STILL TUESDAY.

&&

.NEAR TERM /THROUGH TODAY/...
0130 AM UPDATE...UPDATED SKY AND POP FOR EARLY MORNING BASED ON
CURRENT RADAR AND SATELLITE...WHICH AMOUNTED TO MOVING POPS OUT
AND THINNING CLOUDS A BIT FASTER OVER THE NEXT COUPLE HOURS.

PREVIOUS DISCUSSION...
COVERAGE OF THE SHOWERS OVER THE MOUNTAINS IS SLOWLY ON THE
UPSWING WITH WEAK FRONTOGENETIC FORCING KICKING THE ACTIVITY OFF.
HAVE COME DOWN ON THE THUNDER POTENTIAL AND CAP IT AT SLIGHT
CHANCE WITH THE SHOWERS HOWEVER WITH CLOUDS HOLDING BACK SOME OF
THE INSTABILITY.

CLOSED UPPER LOW CONTINUES ITS WOBBLE TO THE SOUTHEAST AS DOES THE
SURFACE LOW AND WILL SEE PRESSURE RISES INTO TONIGHT. FLOW WILL
REMAIN OUT OF THE NORTH NORTHEAST...WHICH WILL LIKELY KEEP A LOW
STRATUS DECK IN PLAY TONIGHT. THIS SHOULD LIMIT ANY VALLEY FOG
DEVELOPMENT AND HAVE LARGELY REMOVED THAT FROM THE FORECAST.

STRATUS DECK SHOULD LIFT AND DISSOLVE WITH THE MIXING OF THE DAY
MONDAY...AND LARGELY HAVE A MOSTLY SUNNY DAY IN THE FORECAST. A
COOLER AIRMASS WILL BE IN PLACE BY MONDAY MORNING AS EVIDENCED BY
925MB TEMPERATURES THAT WILL DROP BY NEARLY 10C...AND WILL SEE
MAX TEMPERATURES NEAR NORMAL TO SLIGHTLY ABOVE...WHICH MAY END UP
FEELING COOL GIVEN THE WELL ABOVE NORMAL WEATHER LAST WEEK.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
MODELS TRENDING TOWARD JUST A SLIGHTLY COLDER MONDAY NIGHT. FREEZE
WATCH LOOKING GOOD FOR NORTHERN COUNTIES. NAM12 STILL THE COLDEST
OF THE MODEL LOT...AND THE LATEST GFS AND ECMWF MODELS HAVE
SLIGHTLY TRENDED TOWARDS THE COLDER NAM BY A DEGREE OR TWO ACROSS
THE BOARD. SINCE THIS A SUBTLE TREND TOWARDS COLDER TEMPS...NOT
READY TO EXPAND AREAL COVERAGE OF CURRENT FREEZE WATCH JUST YET.

5H RIDGE BUILDS IN TUESDAY WITH SURFACE HIGH PRESSURE AND A DRY
ATMOSPHERIC COLUMN DOMINATING THE SENSIBLE WEATHER. MOISTURE
RETURNS IN THE FORM OF A COLD FRONT THAT SWINGS THROUGH WEDNESDAY
AFTERNOON. MODELS ARE IN PRETTY CLOSE AGREEMENT IN TIMING THE
BAROCLINIC ZONE ACROSS THE FORECAST AREA.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
WNW FLOW ALOFT DOMINATES INTO FRIDAY.

IN THE COOLER FLOW ON THURSDAY...INCREASED CLOUDS WITH THE 850 MB
MOISTURE INDICATED ON GFS AND ECMWF...AND INTRODUCED SOME CHANCE
POPS IN THE NORTHEASTERN COUNTIES THURSDAY INTO THURSDAY NIGHT.
ALSO WAS A BIT COLDER ON MAXIMUM TEMPERATURE THURSDAY THAN HPC
GUIDANCE.  COULD NOT RULE OUT SOME FLAKES UP HIGH THURSDAY EVENING.

STILL DRY FRIDAY INTO FRIDAY NIGHT.  THERE COULD BE AN INITIAL
DISTURBANCE IN THE MID LEVELS INCREASING MOISTURE HERE FRIDAY
NIGHT...BUT MAIN FEATURE APPEARS LATER SATURDAY AND SATURDAY NIGHT.

THEN HAVE POPS LOWERING AGAIN ON SUNDAY.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
LOW LEVEL STRATUS DECK ERODING FROM LOWLAND AREAS QUICKER THAN
PREVIOUS FORECAST. WITH EARLIER TIMING OF CLEARING...LIGHT VALLEY
FOG COULD DEVELOP WITH LOW LEVEL MOISTURE IN PLACE AND LIGHT
SURFACE FLOW...VSBYS COULD DIP INTO MVFR.

LOW LEVEL CLOUDS SHOULD FULLY DISPERSE BY LATE MORNING WITH VFR
CONDITIONS TAKING OVER.

GENERALLY LIGHT NORTHERLY FLOW WILL REMAIN THROUGH THE TAF PERIOD.
WITH THAT SAID...COULD GET A LITTLE GUSTY MONDAY AFTERNOON MAINLY IN
THE HIGHER TERRAIN.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...

FORECAST CONFIDENCE...HIGH.

ALTERNATE SCENARIOS: TIMING AND EXTENT OF STRATUS DECK COULD VARY
EARLY THIS MORNING.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              MON 03/26/12
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  M    H    H    H    L    M    L    M    H    H    H    H
HTS CONSISTENCY  H    H    M    L    L    M    M    H    H    H    H    H
BKW CONSISTENCY  L    L    L    L    L    L    L    M    H    H    H    H
EKN CONSISTENCY  M    M    L    M    L    L    L    M    H    H    H    H
PKB CONSISTENCY  H    H    L    L    L    L    L    H    H    H    H    H
CKB CONSISTENCY  H    M    M    L    L    L    L    H    H    H    H    H

AFTER 06Z TUESDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     WVZ009>011-017>020-028>032.
OH...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     OHZ066-067-075-076-083>085.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KMC/KTB/TAX
NEAR TERM...MZ/TAX
SHORT TERM...KMC
LONG TERM...KTB
AVIATION...TAX
Hazardous weather outlook, Mar 25, 3:28 PM EDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
328 PM EDT SUN MAR 25 2012

OHZ066-067-075-076-083>085-WVZ009>011-017>020-028>032-261930-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD-
PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-
328 PM EDT SUN MAR 25 2012

...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

WITH A CLEAR SKY AND LIGHT WIND...TEMPERATURES WILL DROP TO THE
LOWER TO MID 30S MONDAY NIGHT AND EARLY TUESDAY MORNING. A FREEZE
WATCH HAS BEEN ISSUED FOR MONDAY NIGHT INTO TUESDAY MORNING.

TEMPERATURE WILL REBOUND MID WEEK...THEN COLDER AIR MOVES IN
AGAIN THURSDAY NIGHT AND FRIDAY MORNING WITH ANOTHER ROUND OF NEAR
FREEZING TEMPERATURES POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>016-024>027-
033>040-046-047-261930-
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-DICKENSON-
BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-
MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
328 PM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WITH A CLEAR SKY AND LIGHT WIND...TEMPERATURES WILL DROP TO THE
LOWER TO MID 30S MONDAY NIGHT. IF THIS FORECAST REMAINS ON
TRACK...FROST ADVISORIES MAY BE NEEDED FOR THE LOWLANDS FOR LATE
MONDAY NIGHT INTO TUESDAY MORNING.

TEMPERATURE WILL REBOUND MID WEEK...THEN COLDER AIR MOVES IN
AGAIN THURSDAY NIGHT AND FRIDAY MORNING WITH ANOTHER ROUND OF NEAR
FREEZING TEMPERATURES POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 4:39 AM EDTFreeze WarningRLXBraxton, Cabell, Calhoun, Clay, Doddridge, Gilmer and 13 more29 hr

Nearby

Frost Advisories in West Virginia, 2012Frost Advisories in Kentucky, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.